Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2001, 5:18 AM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 5:18 AM CDT (10:18 UTC)
- Expired
- Apr 15, 2001, 5:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:30 AM CDT | Thunderstorm Wind 55 E | Waverly, TN | Spotter reported 2 trees down. |
| Apr 15, 5:30 AM CDT | Thunderstorm Wind 50 E | Countywide, TN | Highway dept. reported trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 151020 SVRBNA TNC043-083-085-151045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE SOUTHERN HOUSTON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 545 AM CDT * AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF WAVERLY...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF MCEWEN AT 525 AM CDT DAMAGING WINDS AND HAIL WITH BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3626 8789 3608 8788 3610 8716 3629 8716
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 15, 2:45 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT SUN APR 15 2001 LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED NEAR JOPLIN MO WITH A FRONTAL BOUNDARY RUNNING NORTHEAST TO ABOUT KCOU THEN EAST ACROSS NORTHERN KY. ANOTHER BOUNDARY NOTED DOWN THROUGH BOOTHEEL...WESTERN TENNESSEE...NORTHEAST MISSISSIPPI INTO WESTERN ALABAMA. KOHX DOPPER SHOWING TSTMS STARTING TO FIRE OVER NORTH PART OF WEST TENNESSEE. SCAN HAS STORMS MOVING EASTWARD AROUND 40 KTS WITH VILS AROUND 25 KG/M*M IN A COUPLE OF STORMS. THESE SHOULD ENTER NORTHWEST MIDDLE TENNESSEE SHORTLY. MORE IMPRESSIVE LINEAR MCS OVER SOUTH CENTRAL MISSOURI PER SATELLITE EXTENDING INTO NORTHEAST OKLAHOMA HEADED EAST AT 45 TO 50 KTS. HAVE LOOKED AT ALL MODELS TO SOME EXTENT AND LIKE THE MM5 IN THE SHORT TERM WITH STORMS BREAKING OUT EARLY THIS MORNING IN MIDDLE TENNESSEE FOLLOWED BY THE MCS LATER THIS MORNING. ETA/NGM LOOK REASONABLE IN THE LONG TERM. EXPECT SOME STORMS TO BE STRONG TO SEVERE THIS MORNING INTO THE EARLY AFTERNOON. MESO-ETA BRINGS FRONT THROUGH NASHVILLE DURING THE EARLY AFTERNOON WITH DRIER AIR PUNCHING IN RATHER QUICKLY. PRELIMINARY NUMBERS: NASHVILLE 74 50 66 38 57 7100 CROSSVILLE 70 45 63 38 55 7100 .BNA...NONE. BOYD 01
In the hours before
Special weather statement, Apr 15, 5:03 AM CDT, 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 15 2001 A COLD FRONT OVER MISSOURI AND ARKANSAS WILL MOVE EASTWARD THROUGH THE MIDSTATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MIDDLE TENNESSEE AHEAD OF THE FRONT THIS MORNING...WITH DECREASING CLOUDINESS EXPECTED DURING THE AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE SEVERE WEATHER THREAT IS MINIMAL THROUGH EARLY MONDAY MORNING. HOWEVER...AS A PRECAUTION...EMERGENCY MANAGERS AND STORM SPOTTERS ARE ADVISED TO REMAIN ALERT TO THE WEATHER OVER THE NEXT SEVERAL HOURS AND BE PREPARED FOR ACTIVATION SHOULD CONDITIONS WARRANT. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:34 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Apr 15, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 38 min |
| Apr 15, 6:05 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 25 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 28 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 30 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White, Wilson | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.